Doctor insights on:
SSRI: Lexapro (escitalopram) is a "selective serotonin reuptake inhibitor" (SSRI) commonly used to treat depression and chronic anxiety. Similar medicines include Prozac, Zoloft, Celexa, and Paxil (paroxetine). They all work similarly but differ a little in their usual side-effects. ...Read moreSee 1 more doctor answer
Zoloft (sertraline): All drugs have effects and side effects. Typically Zoloft (sertraline) and the other SSRI's cause insomnia (do not take before bedtime), but paradoxically, they can also cause somnolence, sleepiness and a feeling of the blahs- like your emotional spectrum is narrowed. Get a good psychiatric evaluation. ...Read moreSee 3 more doctor answers
Debating on whether to start my antidepressants again i used to take remeron now im switched 2 lexapro (escitalopram)..How do these exactly prevent anxiety attacks?
Discuss this with Dr: Hopefully your dr (or others) can explain too. Drugs will not prevent pas, in fact they can be side effects of those drugs. That said, those are both used for tx of anxiety as well as both being prescribed in depression. I'd like to suggest trying talk therapy too. Cbt can really work for learning ways to both reduce the freq, severity & manage the symptoms you identify. Best wishes. ...Read more
As safe as most: Lexapro, (escitalopram) an antidepressant & anti-anxiety medication, makes more serotonin available in the brain. Side effects (se's) include GI problems, appetite changes, dizziness, headaches, sexual problems & sleep problems. Most se's are short-term & tolerable, esp. If anticipated. More serious se's are allergic reactions, cardiac changes & odd behaviors. Take it long enough to give it a chance to work. ...Read moreSee 2 more doctor answers
See below: Lexapro (escitalopram) is an ssri and is basically the "pure" form of citalopram. Most common se's effects are constipation, decreased sexual drive, GI problems, dizziness, drowsiness, dry mouth, headache, sweating, decreased appetite, and disrupted sleep. Many symptoms subside after 2 to 3 weeks. Stay on the medication for a couple of months to give it a chance to work. Often people quit too soon! ...Read moreSee 1 more doctor answer
SSRI Antidepressant: Lexapro (escitalopram) is a newer ssri antidepressant approved for treatment of unipolar (as opposed to bipolar) depression and generalized anxiety. It is commonly additionally used for a variety of other anxiety conditions. Full benefit can take weeks. It is relatively less likely to result in medication interactions. All antidepressants have risk of emergent suicidal thinking in young people. ...Read moreSee 2 more doctor answers
Taking prednisone, flovent, and nasonex: too much steroids? This caused depression? Or likely due to singulair? Dr. Prescribe lexapro (escitalopram). Good idea?
A lot of med: It is not the Flovent or Nasonex (mometasone) but the oral Prednisone which is of concern. Prednisone usually makes people feel good but may induce depression in a few. Singulair rarely causes mental issues. It appears that you may have steroid-resistant asthma and i think it is time for you to consult an allergist. A drug reaction is best treated by stopping the drug and not with another drug. ...Read more
I suffer from obsessive thoughts and was prescribed Lexapro (escitalopram) 60 mg qd and fluvoxamine 300mg bd. Is this appropriate?
Low probability: There are the possibility of low probability side effects. With respect to specific interactions, the most prominent thing to remember is that if you stop taking your xanax (alprazolam) suddenly while taking wellbutrin and Lexapro you may make it more likely that you would have a seizure. You also may find operating a motor vehicle more challenging when taking xanax (alprazolam) with any medications. ...Read more
Is there any kind of antiinflammatory tablet that can be safely used with lexapro (escitalopram)?
Possibly: Lexapro (escitalopram) affects serotonin, a neurotransmitter in the brain that modulates mood as well as anxiety. Lowering the dose of Lexapro (escitalopram) could increase anxiety, especially if it was done too quickly. Please discuss this with your prescribing physician. ...Read moreSee 1 more doctor answer